MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 108-ET-6550C
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Photos and ct images confirmed the complaint.Patient retains explanted screws and no evaluation can be completed.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, the longevity the degree of post lateral pseudarthrosis or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported).Root cause or specific failure mode cannot be determined but duration to failure could be a contributing factor.
 
Event or Problem Description
On (b)(6) 2020 patient received bilateral posterior fixation from l2- s1.One year post operatively the patient felt pain.Ct depicted both screws at s1 were fractured and patient was revised on (b)(6) 2021 and both screws were replaced.Patient is asymptomatic post revision surgery.

Brand Name
OVERWATCH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key12387963
Report Number3004893332-2021-00010
Device Sequence Number20056583
Product Code NKB
UDI-Device Identifier00840916131876
UDI-Public(01)00840916131876(10)192477(11)200418
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number108-ET-6550C
Device Catalogue Number108-ET-6550C
Device Lot Number192477
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight108